Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 185, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 27, 2007, 1:19 PM CDT for Ringgold County, Iowa. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 27, 2007, 1:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Ringgold County, IA
The radar
The Des Moines radar (KDMX), 120 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 271819 SVRDMX IAC159-271845- /O.NEW.KDMX.SV.W.0185.070627T1819Z-070627T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 119 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 145 PM CDT * AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR KELLERTON...OR ABOUT 29 MILES NORTH OF BETHANY...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN RINGGOLD COUNTY MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4075 9402 4062 9403 4062 9419 4071 9422 $$ ALBRECHT
2 follow-up statements
000
WWUS53 KDMX 271833
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
133 PM CDT WED JUN 27 2007
IAC159-271845-
/O.CON.KDMX.SV.W.0185.000000T0000Z-070627T1845Z/
RINGGOLD IA-
133 PM CDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EAST CENTRAL RINGGOLD COUNTY...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF KELLERTON...OR ABOUT 29 MILES
NORTH OF BETHANY. THIS STORM WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF KELLERTON BY 145 PM CDT...
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4071 9422 4075 9402 4072 9402 4072 9403
4070 9403 4069 9402 4068 9402 4062 9419
$$
ALBRECHT000
WWUS53 KDMX 271845
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 PM CDT WED JUN 27 2007
IAC159-271855-
/O.EXP.KDMX.SV.W.0185.000000T0000Z-070627T1845Z/
RINGGOLD IA-
145 PM CDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RINGGOLD COUNTY
EXPIRES AT 145 PM CDT...
AT 143 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4071 9422 4075 9402 4072 9402 4072 9403
4070 9403 4069 9402 4068 9402 4062 9419
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:52 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 27, 12:52 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1252 PM CDT WED JUN 27 2007 .UPDATED AVIATION DISCUSSION... .DISCUSSION... THE MAIN FORECAST ISSUE TODAY WILL BE SHOWER AND THUNDERSTORM CHANCES ALONG AND SOUTH OF A SLOW MOVING FRONT ACROSS THE CWA. FRONTAL POSITION AT 09Z JUST SOUTH OF A MASON CITY TO DENISON LINE. SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO POP UP ALONG AND AHEAD OF THE FRONT THOUGH THEY ARE FAR FROM SEVERE WITH THE FREEZING LEVEL ABOVE 16K FT. THE FRONT IS PROGGED TO SLOWLY PUSH ACROSS THE CWA TODAY. THE BEST CAPES WL BRUSH THE FAR SE CWA LATER THIS MORNING AND SHEAR IS ALMOST NON EXISTENT IN VERY WEAK FLOW THROUGH A GREAT DEPTH OF THE ATMOSPHERE. THUS THE FORECAST WILL HAVE SCT TSRA MENTIONED FOR TODAY THOUGH THE HWO WILL NOT HIGHLIGHT A SEVERE THREAT. DUE TO THE SLOW MOVEMENT OF STORMS AND THE FRONT WE WILL MENTION HEAVY RAINFALL...ESPECIALLY IN THE FAR SE WHERE DEWPOINTS ARE INTO THE LOWER 70S. FOR TONIGHT...THE FRONT IS PROGGED OUT OF THE CWA HOWEVER...THE MODELS WANT TO BRING THE OKLAHOMA LOW UP AND ACROSS NORTHERN MISSOURI WHICH SHOULD ENHANCE SHOWER AND THUNDERSTORM POTENTIAL THIS EVENING. THE BULK OF THE ACTIVITY SHOULD REMAIN IN MISSOURI HOWEVER...SOME ACTIVITY COULD BLEED INTO FAR SE CWA SO I LEFT A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING OVER THE SOUTHERN TIER OR TWO OF COUNTIES. DAY SHIFT WILL BE ADVISED TO WATCH THIS AREA FOR A POSSIBLE INCREASE IN POPS. HIGH PRESSURE BUILD IN FOR THURSDAY THROUGH DAY 5 WITH DRY AND PLEASANT WEATHER FORECAST. TWEAKED TEMPS LATE IN THE PERIOD AS MORE MOISTURE PUSHES BACK INTO THE CWA AND THE FLOW BECOMES GRADUALLY MORE SOUTHERLY. NO CHANGES MADE BEYOND DAY 5. && .AVIATION 27/18Z... COLD FRONT CONTINUES TO SLOWLY MOVE SOUTHEAST HAS FIRED UP A LINE OF STORMS IN THE SOUTHEAST CWA. OTM IS ONLY TAF AFFECTED AT THIS TIME AND MENTIONED TEMPO GROUP FOR TSRA AND VIS DOWN TO 5SM. OTHERWISE...GENERALLY SOME AFTERNOON/EARLY EVENING CIGS AROUND 4000 TO 5000 FEET WITH WINDS GENERALLY OUT OF THE NORTH. SOME HIGH CLOUDS MAINLY OVERNIGHT...EXCEPT OTM MAY CONTINUE TO SEE SOME LEFT OVER MID CLOUDS THROUGH EARLY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...FAB SHORT TERM...FORSTER/66/50/14 AVIATION...KLP
Hazardous weather outlook, Jun 27, 5:11 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 511 AM CDT WED JUN 27 2007 IAZ017-025>028-034>039-044>050-057>062-070>075-081>086-092>097- 281015- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 511 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTHWEST OF A MASON CITY TO SAC CITY LINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015-016-023-024-033-281015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT-SAC- 511 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTHEAST OF A MASON CITY TO SAC CITY LINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SEVERE WEATHER DOES NOT APPEAR LIKELY BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT RAINFALL REPORTS WOULD BE APPRECIATED. FAB
In the hours before
Local storm report, Jun 27, 12:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1233 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 5 W ELDON 40.92N 92.32W
06/27/2007 E0.88 INCH WAPELLO IA TRAINED SPOTTER
&&
SEARCYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:29 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.